On the length of finite factorized groups

Khukhro, Evgeny and Shumyatsky, P. (2015) On the length of finite factorized groups. Annali di Matematica Pura ed Applicata, 194 (6). pp. 1775-1780. ISSN 0373-3114

Documents
On the length of finite factorized groups

Request a copy
15573 khu-shu-141.pdf
[img]
[Download]
[img] PDF
__ddat02_staffhome_jpartridge_14annali-khu-shu.pdf - Whole Document
Restricted to Repository staff only

389kB
[img]
Preview
PDF
15573 khu-shu-141.pdf - Whole Document

295kB
Item Type:Article
Item Status:Live Archive

Abstract

The nonsoluble length λ(G) of a finite group G is defined as the minimum number of nonsoluble factors in a normal series each of whose factors either is soluble or is a direct product of non-abelian simple groups. The generalized Fitting height of a finite group G is the least number h=h ∗ (G) such that F ∗ h (G)=G , where F ∗ 1 (G)=F ∗ (G) is the generalized Fitting subgroup, and F ∗ i+1 (G) is the inverse image of F ∗ (G/F ∗ i (G)) . It is proved that if a finite group G=AB is factorized by two subgroups of coprime orders, then the nonsoluble length of G is bounded in terms of the generalized Fitting heights of A and B . It is also proved that if, say, B is soluble of derived length d , then the generalized Fitting height of G is bounded in terms of d and the generalized Fitting height of A .

Keywords:Factorized group, Finite group, Generalised Fitting height, Nonsoluble length, bmjgoldcheck, NotOAChecked
Subjects:G Mathematical and Computer Sciences > G100 Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:15573
Deposited On:28 Oct 2014 12:02

Repository Staff Only: item control page